MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPE

DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPE
Catalog Number 283439
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report 2 of 2 of (b)(4).It was reported by the sales rep in switzerland that during a knee surgery on (b)(6) 2023 when the surgeon was shivering the tissue in the joint with the shaver handpiece 2.0 with buttons device, a black liquid came out of the suction tubing from the shaver handpiece device.It was reported that nothing was visible in the joint, only in the shaver outflow tubing and the scrub nurse thought first it was oil from the shaver handpiece device but the liquid was not floating on the waste bin so she wasn't sure what it was exactly.There was a four minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device manufacture date is unknown udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation has been updated to reflect the correct information: investigation summary: according to the information provided, it was reported that the surgeon was shavering the tissue in the joint as suddenly a black liquid came out of the suction tubing from the shaver handpiece.Nothing was visible in the joint, only in the shaver outflow tubing.The scrub nurse thought first it was oil from the shaver handpiece but the liquid was not floating on the waste bin.So she wasn't sure what it was exactly.The complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (m2308002), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Correction h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.

Brand Name
4.0MM MULTIBLADE PLUS 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18275473
Report Number1221934-2023-04425
Device Sequence Number6983530
Product Code HRX
UDI-Device Identifier10886705022038
UDI-Public10886705022038
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283439
Device Lot NumberM2308002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown